[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.89.187. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1984

Phenylpropanolamine-Associated CNS Complications in Children and Adolescents

Author Affiliations

From the Department of Pediatrics, University of Iowa College of Medicine, Iowa City.

Am J Dis Child. 1984;138(7):683-685. doi:10.1001/archpedi.1984.02140450065020
Abstract

• Hypertension, severe headache, and grand mal seizures developed in a 13-year-old girl after ingestion of one nonprescription diet pill containing phenylpropanolamine and caffeine. This case is at least the sixth report of seizures with phenylpropanolamine use in children or adolescents. Phenylpropanolamine ingestion must be included in the differential diagnosis of young patients, particularly adolescents, in whom acute neurological symptoms develop.

(AJDC 1984;138:683-685)

×